MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT11; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT11; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Model Number 74023253
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our reference number: case-(b)(4).
 
Event or Problem Description
It was reported that after a tka had been performed, the patient dislocated a few times.A revision surgery was conducted to address this event.The surgeon realized that the post of journ art ins bcs std 5-6 rt11 had broken, so it was removed along with the other components.The current status of health in the patient is unknown.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirms the post fractured off.The broken piece was not returned with the device.The device showed signs of burnishing wear to the condyles on the articular surface of the insert.Macroscopic/microscopic examination of the insert showed damage related to the fracturing of the post on the post region surface of the insert.No additional unexpected visual features noted.No evidence of deviation in processing or material was found for the retrieved item.Destructive testing was not performed during this examination.No definitive conclusions as to the cause of these issues can be determined.The clinical/medical evaluation concluded that per complaint details, a tka revision was performed due to the patient¿s ¿knee dislocated a few times¿.Reportedly, a broken post was noted during the revision procedure and removed along with the other components.Without the requested clinically relevant documentation, the clinical root cause of the reported dislocations and subsequent revision could not be further assessed or concluded.The patient impact beyond the reported dislocations, intraop finding/removal of the broken post, and revision tka could not be determined.No further medical assessment can be rendered at this time.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 5-6 RT11
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11447375
Report Number1020279-2021-01914
Device Sequence Number4076833
Product Code JWH
UDI-Device Identifier03596010555151
UDI-Public03596010555151
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2018
Device Model Number74023253
Device Catalogue Number74023253
Device Lot Number08MM11366
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown